Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q: I have been on Estratest for 11 years now since having a hysterectomy at an early age. Now I am having thinning of hair around my hair line. Can that be related to the medication? Also I developed panic attacks, can that make my hair thin?

A: Estratest contains testosterone so can cause hair loss. Its main use is to improve sex drive. Otherwise, it has no advantage over estrogen.

Contrary to folk wisdom, there is no evidence whatsoever that stress causes hair loss. Most of the time it is hormonal though less often there can be other causes. But the causes are physical, not psychological.

Hope this is helpful.

Sincerely,

Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Search for topic ->

 

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by